MAUDE Adverse Event Report: EBI, LLC. ELECTRODES, LT-4500

EBI, LLC. ELECTRODES, LT-4500
Model Number N/A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Irritation (2076); Skin Inflammation/ Irritation (4545)
Date of Event 03/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Medical product: spinalpak assembly: catalog: #1067716 serial: #(b)(4).Therapy date: (b)(6) 2020.Medical product: 16 mm lordotic spacer (2).Medical product: bmp impregnated collagen sponges mixed with local autograft and allograft.Therapy date: (b)(6) 2020.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0002242816-2020-00063 and 0002242816-2020-00064.
 
Event or Problem Description
It was reported that the patient developed skin irritation from the 63b, 72r, and lt-4500 electrodes.The patient stated that the irritation started the first day she started wearing the electrodes.The patient was wearing the electrodes on her lumbar spine.The patient started wearing the lt-4500 electrodes and her skin became red, itchy, and raised with blisters.The patient used a prescription that she had at home for a previous skin irritation.The prescription healed the irritation.The patient changed to using the 72r electrodes.The patient developed the same irritation immediately.The patient continued using the prescription to clear the skin irritation.The patient tried wearing the 63b electrodes and again experienced the same irritation.After a week of wearing the 63b electrodes, the patient went to an urgent care center.The patient was advised that she had contact dermatitis and was prescribed medication to apply three times to the affected area daily.The patient went to see her surgeon and the surgeon looked at the skin irritation and advised that it was good she was on a prescribed steroid cream.A couple of weeks later, the patient called her surgeon because the skin irritation was not going away.The surgeon advised the patient to stop using the device.The patient is still using the device to treat.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device was returned to zimvie for investigation.The reported event was not verifiable after the investigation associated with skin irritation.The device history record was reviewed and no discrepancies related to the reported event were found.No physical and/or functional condition could be found after the dhr that could be considered a causal factor for the reported complaint.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly zimvie will continue to monitor for trends.The following sections have been updated: b4: date of this report added.D3: manufacturer updated.G1: contact office updated.G3: date received by manufacturer added.G6: type of report.H2: follow up type.H3: device evaluated by manufacturer updated to yes.H4: device manufacturer date added.H6: component codes added 451-electrodes.H6: impact code added to 4648 - insufficient information.H6: clinical code added to 4545 - skin inflammation/ irritation.H6: device code updated to 2682 - patient-device incompatibility.H6: investigation code added to 3331 - analysis of production records.H6: investigation code added to 4119 ¿ insufficient information available.H6: investigation findings code added to 3221- no findings available.H6: investigation conclusions code added to 4315 - cause not established.H10: additional narratives/data.The following sections have been corrected: h6: device code updated to 2993: adverse event without identified device or use problem.
 
Event or Problem Description
It was reported that the patient developed skin irritation from the 63b, 72r, and lt-4500 electrodes.The patient stated that the irritation started the first day she started wearing the electrodes.The patient was wearing the electrodes on her lumbar spine.The patient started wearing the lt-4500 electrodes and her skin became red, itchy, and raised with blisters.The patient used a prescription that she had at home for previous skin irritation.The prescription healed the irritation.The patient changed to using the 72r electrodes.The patient developed the same irritation immediately.The patient continued using the prescription to clear the skin irritation.The patient tried wearing the 63b electrodes and again experienced the same irritation.After a week of wearing the 63b electrodes, the patient went to an urgent care center.The patient was advised that she had contact dermatitis and was prescribed medication to apply three times to the affected area daily.The patient went to see her surgeon and the surgeon looked at the skin irritation and advised that it was good she was on the prescribed steroid cream.A couple of weeks later, the patient called her surgeon because the skin irritation was not going away.The surgeon advised the patient to stop using the device.The patient is still using the device to treat.It was reported that no further information is available.

Brand Name
ELECTRODES, LT-4500
Common Device Name
ELECTRODES
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC.
1 gatehall dr
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
parsippany, NJ 07054
9732999300
MDR Report Key10139527
Report Number0002242816-2020-00062
Device Sequence Number2240562
Product Code LOF
UDI-Device Identifier00812301020188
UDI-Public00812301020188
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P850022/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number106130-12
Device Lot Number916515
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale